Alert archive / Montana / Snow Advisories in 2006
Snow Advisory 42, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Dec 25, 2006, 12:06 PM MST for 8 counties in Montana; Lemhi County, Idaho. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 12:06 PM MST (19:06 UTC)
- Expired
- Dec 25, 2006, 9:25 PM MST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 22 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 24, 2:45 PM MST, 21 hours 21 minutes earlier.
Area forecast discussion, Dec 24, 2:45 PM MST, 21 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
245 PM MST SUN DEC 24 2006
.DISCUSSION...RELATIVELY SUNNY SKIES WILL GIVE WAY TO INCREASING
CLOUDS THROUGH THE EVENING AS ANOTHER PACIFIC SYSTEM HEADS OUR
WAY. THE SYSTEM WILL BEGIN TO PRODUCE SNOW OVER IDAHO AND EXTREME
WESTERN MONTANA PRIOR TO SUNRISE TOMORROW MORNING. IT WILL THEN
IMPACT MOST OF NORTHERN IDAHO AND WESTERN MONTANA THROUGH MONDAY
AND MONDAY NIGHT. THIS EVENT WILL PRIMARILY IMPACT MOUNTAIN
TRAVELERS AS SNOW LEVELS RISE ABOVE MOST VALLEY FLOORS. IT ALSO
DOES NOT LOOK LIKE A WIDESPREAD HEAVY SNOW PRODUCER IN THE HIGHER
TERRAIN. THEREFORE...WENT WITH A WARNING ONLY OVER THE CLEARWATERS
OF IDAHO AND THE BITTERROOTS...WHILE ISSUING AN ADVISORY FOR THE
OTHER IMPACTED MOUNTAINS. THERE COULD BE LOCAL LIGHT
ACCUMULATIONS IN THE VALLEYS...PARTICULARLY FAR NORTHWEST...DUE TO
TRAPPED COLD AIR...BUT FOR THE MOST PART LOWER VALLEY
PRECIPITATION WILL BE RAIN OR A MIX OF RAIN AND SNOW.
THE WINDS DO NOT LOOK DAMAGING WITH THIS EVENT...BUT STRONG
ENOUGH TO CAUSE SOME BLOWING AND DRIFTING AT TIMES. THERE WILL
ALSO BE ENOUGH DOWN GLIDING FLOW INTO THE LOWER HELLS
CANYON/SALMON RIVER REGION AND THE CAMAS PRAIRIE TO WARRANT
ANOTHER WIND ADVISORY. THE WINDS ARE ALREADY BEGINNING TO INCREASE
AT SLATE CREEK AND PITTSBURG LANDING.
SNOW WILL BEGIN TO DECREASE LATE MONDAY NIGHT IN THE NORTH...BUT
HANG ON THROUGH MORNING OVER THE CLEARWATERS AND BITTERROOTS WITH
A CONTINUED JET SUPPORT AND WARM AIR LIFT.
A BRIEF BREAK IN PRECIPITATION WILL OCCUR TUESDAY AS A SHORT LIVED
RIDGE BUILDS OVER THE REGION. HOWEVER...BY WEDNESDAY MORNING...YET
ANOTHER MOIST WEATHER SYSTEM WILL APPROACH THE NORTHERN ROCKIES AS
PROGRESSIVE AND ENERGETIC UPPER LEVEL FLOW CONTINUES. MOISTURE AND
DYNAMICS LOOK FAVORABLE FOR WIDESPREAD PRECIPITATION ACROSS
WESTERN MONTANA AND CENTRAL IDAHO. HOWEVER...BECAUSE SNOW LEVELS
WILL START RELATIVELY HIGH AT ONSET OF PRECIPITATION...EXPECT TO
SEE MODERATE SNOW ACCUMULATION IN THE MOUNTAINS WITH A RAIN SNOW
MIX IN THE VALLEYS. A COLD FRONT WILL PUSH THROUGH THE REGION
WEDNESDAY NIGHT BRINGING SNOW LEVELS DOWN AND PROVIDING A QUICK
SHOT AT ACCUMULATING SNOW IN THE VALLEYS. BIGGEST IMPACT WITH THIS
SYSTEM WILL BE TO HOLIDAY TRAVELERS ON MOUNTAIN PASSES...WHERE
SOME HAZARDOUS DRIVING CONDITIONS MAY BE EXPERIENCED.
THE WEATHER SYSTEM WILL QUICKLY MOVE TO THE SOUTHEAST THURSDAY AS
A STRONG UPPER LEVEL RIDGE BUILDS OVER THE REGION. ALTHOUGH SKIES
WILL BE CLEARING BEHIND THIS SYSTEM...NORTHERLY FLOW ASSOCIATED
WITH THE ADVANCING RIDGE WILL BRING COLD CANADIAN AIR INTO MONTANA
AND IDAHO THURSDAY AFTERNOON. THUS TEMPERATURES ARE EXPECTED TO
WARM LITTLE DURING THE DAY. FRIDAY MORNING A COLD...DRY AIRMASS WILL
COMBINE WITH CLEAR SKIES TO PRODUCE RATHER CHILI LOW
TEMPERATURES. ADDITIONALLY...VALLEY FREEZING FOG WILL FORM AS
INVERSIONS STRENGTHEN UNDER THE VERY STABLE ATMOSPHERE ASSOCIATED
WITH STRONG SURFACE HIGH PRESSURE...AND UPPER LEVEL
RIDGING...LOCATED OVER THE REGION. FREEZING FOG WILL REMAIN IN
PLACE THROUGHOUT THE DAY FRIDAY AND INTO SATURDAY MORNING BEFORE
DISSIPATING AS HIGH PRESSURE MOVES TO THE EAST AND THE UPPER LEVEL
RIDGE IS FLATTENED BY AN APPROACHING PACIFIC STORM SYSTEM.
NEXT WEEKEND THROUGH THE NEW YEARS EVE HOLIDAY FORECAST MODELS
ARE TRENDING TOWARDS A RETURN TO UNSETTLED WEATHER UNDER INCREASED
TROUGHING. ALTHOUGH THIS IS WELL INTO THE FUTURE...THERE IS
INCREASING CONFIDENCE DUE TO SUPPORTIVE CONVECTIVE CONNECTIONS
WITHIN THE TROPICAL PACIFIC.
&&
.AVIATION...SYSTEM WILL BEGIN TO LOWER CEILINGS OVER NORTHERN
IDAHO LATE THIS EVENING. WIDESPREAD MOUNTAIN AND PASS OBSCURATION
AND LOW CEILINGS...ALONG WITH AREAS OF REDUCED VISIBILITIES WILL
DEVELOP MONDAY. SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 5 AM MONDAY TO 5 AM MST TUESDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY FROM 5 AM TO 11 PM MST MONDAY FOR
KOOTENAI/CABINET REGION-WEST GLACIER REGION.
SNOW AND BLOWING SNOW ADVISORY FROM 5 AM TO 11 PM MST MONDAY FOR
LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION.
ID...WIND ADVISORY UNTIL 7 AM PST MONDAY FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
WINTER STORM WARNING FROM 5 AM MST /4 AM PST/ MONDAY TO 5 AM MST
/4 AM PST/ TUESDAY FOR NORTHERN CLEARWATER MOUNTAINS-
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY.
SNOW AND BLOWING SNOW ADVISORY FROM 8 AM MONDAY TO 5 AM MST
TUESDAY FOR EASTERN LEMHI COUNTY.
&&
SHORT TERM...WHITMORE
LONG TERM...VIA/DICKERSON
AVIATION...WHITMOREHazardous weather outlook, Dec 24, 2:35 PM MST, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 235 PM MST SUN DEC 24 2006 IDZ005>010-MTZ001>007-043-251300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 235 PM MST SUN DEC 24 2006 /135 PM PST SUN DEC 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE SEE GTFWSWMSO AND GTFNPWMSO FOR SHORT TERM HEADLINE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY YET ANOTHER MOIST WEATHER SYSTEM WILL AFFECT WESTERN MONTANA AND NORTH CENTRAL IDAHO WEDNESDAY INTO EARLY THURSDAY MORNING. MODERATE MOUNTAIN SNOW MAY MAKE TRAVEL OVER MOUNTAIN PASSES HAZARDOUS. PLEASE STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 8:13 AM MST | Winter Weather Advisory | MSO | Missoula, Ravalli | 4 hr |
| Dec 25, 12:06 PM MST | Heavy Snow Warning | MSO | Granite, Missoula, Ravalli | 20 hr |
Nearby
Snow Advisories in Montana, 2006Snow Advisories in Idaho, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.